MAUDE Adverse Event Report: BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER

BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER
Model Number JR-STE25-2.0-6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record (dhr) for lot 75bj1305 was reviewed.No anomalies were noted on the lot release paperwork.The incident unit was returned for evaluation.The evaluation confirmed a broken firing lever, cracked cartridge housing, and leading cam side staple protrusion.These are indicative of reload jamming.The incidence of reload jamming is rare.
 
Event or Problem Description
It was reported that during a thoracoscopy procedure, the handle of the stapler broke apart while the surgeon was compressing tissue, to staple the lung.The anvil was stuck in a closed position and the surgeon had to manually pry open the jaws.The procedure was completed using clips to stop the bleeding.There were no reported additional patient impacts.

Brand Name
JUSTRIGHT 5MM STAPLER
Common Device Name
SURGICAL STAPLER
Manufacturer (Section D)
BOLDER SURGICAL
331 s 104th st.
ste 200
louisville CO 80027 9717
MDR Report Key11569112
Report Number3010377594-2021-00002
Device Sequence Number19732601
Product Code GAG
UDI-Device Identifier00865163000102
UDI-Public(01)00865163000102(17)220213(10)75BJ1305
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberJR-STE25-2.0-6
Device Catalogue NumberJR-STE25-2.0-6
Device Lot Number75BJ1305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2.5 YR
Patient Weight14